- Question from Website Question: My skin has aged 10 years since my diagnosis two years ago. Is there anything I can use to revitalize it?
- Answers - Mindy Goldman, M.D. I wish I knew of a good option. I do think that it is important to hydrate the skin well with moisturizers such as Eucerin. It's also important if someone has noticed skin changes to make sure it's not due to something like thyroid disease, because this can cause skin changes as well. So if your thyroid function has not been checked, I would ask your physician to do that.
Marisa C. Weiss, M.D.
If you have lingering skin changes after radiation therapy, the skin can be 'thirsty' for a long time after treatment is finished. Moisturizers like Eucerin, as Dr. Goldman mentioned, as well as Vaseline Intensive Care, Moisturel, or a new line of products called LindiSkin (available only on the Internet) can help your skin recover more fully.
The pinkness after radiation tends to go away relatively quickly, but if it lingers or worsens, you should bring it to your doctor's attention. The tan-ness takes longer to go away but will respond to the moisturizers mentioned above. Of course, if you notice new pinkness as well as swelling of your arm on the same side as your lymph node removal from the armpit, bring this to your doctor's attention in case it could be signs of infection.
On Wednesday, July 21, 2004, our Ask-the-Expert Online Conference was called Managing Menopausal Symptoms. Mindy Goldman, M.D. and Marisa Weiss, M.D. answered your questions about how to manage menopausal symptoms, including hot flashes, vaginal dryness, loss of libido, and more.
The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.
A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.